Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Suffering staph infection. Taking bactrim. Had fever. Should I consult a doctor?

I am taking bactrim for a possible staph infection on numerous flea bites on both legs. The doctor choose not to culture because this would be my third round with staph and all sores were closed. She chose to treat as if it is the same infection. I have had 5 doses of the bactrim and am keeping the spots clean and covered. Several spots are still quite red and large. I had a 100* fever all day yesterday but seem better today. Should I go back to my regular doctor to get the spots checked or give the antibiotic more time to work?
Asked On : Thu, 23 Aug 2012
Answers:  1 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM.
you should recheck with the traeting doctor, because you have fever still ,
and also beacuse fleas can transmit many diseases not treatable with bactrim.
please consider doxycycline 100 mg twice a day to cover these other bugs like rickettsiae, which could get serious. the tests are not much reliable for these and get positive late after 2nd week when damage is already done.
also consider blood tests under guidance.
I hope to have answered your query satisfactorily.
Take care and please keep me informed of your progress.
Good Luck !
May I request you to rate your experience here before you close.
Thank you.
Answered: Thu, 23 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor